Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 282, NWS Atlanta, GA

August 6, 2010DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2010, 5:32 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2010, 5:32 PM EDT (21:32 UTC)
Expired
Aug 6, 2010, 6:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:25 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2227 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WUUS52 KFFC 062132
SVRFFC
GAC089-121-062200-
/O.NEW.KFFC.SV.W.0282.100806T2132Z-100806T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT FRI AUG 6 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR AVONDALE ESTATES...MOVING EAST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  LAKE AND LITHONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3381 8439 3380 8409 3375 8404 3362 8412
      3364 8414 3365 8419 3365 8422 3364 8423
      3365 8427 3364 8445 3365 8447
TIME...MOT...LOC 2132Z 291DEG 9KT 3374 8427

$$



19
1 follow-up statement
657 
WWUS52 KFFC 062204
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI AUG 6 2010

GAC089-121-062212-
/O.EXP.KFFC.SV.W.0282.000000T0000Z-100806T2200Z/
DEKALB GA-FULTON GA-
604 PM EDT FRI AUG 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON AND SOUTHERN
DEKALB COUNTIES EXPIRES AT 600 PM EDT...

AT 559 PM EDT...STRONG THUNDERSTORMS WITH FREQUENT CLOUD-TO-GROUND 
LIGHTNING AND HEAVY RAIN WILL CONTINUE ACROSS CENTRAL DEKALB AND 
SOUTHERN DEKALB COUNTY FOR THE NEXT 30 TO 45 MINUTES...BUT THE 
IMMEDIATE SEVERE THREAT HAS ENDED.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS STILL OCCURRING WITH THESE 
THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS.  
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 

IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.

LAT...LON 3381 8439 3380 8409 3375 8404 3362 8412
      3364 8414 3365 8419 3365 8422 3364 8423
      3365 8427 3364 8445 3365 8447
TIME...MOT...LOC 2132Z 291DEG 9KT 3374 8427

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:56 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 6, 3:56 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT FRI AUG 6 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTH AND CENTRAL
GA THROUGH 9 PM THIS EVENING. A COLD FRONT HAS SLIPPED INTO NORTH
GA AND WILL SAG INTO THE ATLANTA METRO AREA THIS EVENING... THEN
INTO CENTRAL GA ON SATURDAY. DEEP ABUNDANT MOISTURE (2.2+ PW'S)...
2500-3500 CAPES AND A SERIES OF DISTURBANCES IN THE UPPER LEVEL
WNW FLOW WILL SUPPORT STRONG TO SEVERE THUNDERSTORM DEVELOPMENT
THROUGH THE AFTERNOON AND EVENING HOURS. WEAK SHEAR...DEEP MOISTURE
AND HIGH CAPES CONTINUE TO SUGGEST THE MAIN STORM THREATS WILL BE
STRONG TO DAMAGING WIND AND HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE...BUT
MAINLY ACROSS NORTH GA WHERE THE COOLER TEMPS ALOFT ARE ADVECTING
IN FROM THE NW. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY
PERSIS THROUGH THE NIGHT ALONG AND AHEAD OF THE FRONT...BUT EXPECT
THE SEVERE THREAT TO GREATLY DIMINISH DURING THE EVENING WITH LOSS
OF DAYTIME HEATING. THE GFS IS SLOWER MOVING THE FRONT SOUTH ON
SATURDAY WHILE THE NAM PUSHES IT SOUTH OF ATLANTA BY DAYTIME
HEATING. HAVE COMPROMISED AND WILL CONTINUE TO SHOW A LOW CHANCE
POP IN THE ATLANTA AREA SATURDAY AFTERNOON... HOWEVER BELIEVE THE
GREATER STORM THREAT ON SATURDAY WILL BE ALONG AND SOUTH OF A
FRANKLIN TO MCDONOUGH TO WASHINGTON LINE...AND THIS THREAT WILL
GRADUALLY SHIFT SOUTHWARD THROUGH SATURDAY AFTERNOON AND EVENING
AS THE FRONT SAGS SOUTHWARD. A DRY NW FLOW ALOFT BECOMES WELL
ESTABLISHED BY LATE SATURDAY... WHICH SHOULD DRIVE THE FRONT TO
THE FAR SOUTHERN REACHES OF THE FORECAST AREA BY SUNDAY
MORNING...WHERE IT POSSIBLY MEANDERS AND PROVIDES A FOCUS FOR
ISOLATED TO LOW SCATTERED STORMS ON SUNDAY. THE DRIER...MORE
STABLE AIR MASS SPREADING IN FROM THE NORTH SHOULD HELP HINDER ANY
STRONG STORM DEVELOPMENT ON SUNDAY. AS FOR TEMPS... HAVE LEANED
TOWARD THE COOLER MET LOWS AND HIGHS FOR NORTH GA... AND WARMER
MAV LOWS AND HIGH FURTHER SOUTH.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING FOR
AREAS SOUTH OF A LAGRANGE TO MILLEDGEVILLE LINE. FOR SATURDAY...
WARM... HUMID CONDITIONS WILL PERSIST ON SATURDAY AHEAD OF THE
FRONT FOR PARTS OF CENTRAL GA... WITH HEAT INDEX VALUES EXPECTED
AT OR ABOVE THE 105 MARK. HAVE ISSUED ANOTHER HEAT ADVISORY FOR
SATURDAY FROM NOON-6 PM FOR THOSE AREAS GENERALLY ALONG AND SOUTH
OF A COLUMBUS TO MACON TO LOUISVILLE LINE. HOWEVER... IF THE
FRONT PUSHES FURTHER SOUTH THAN EXPECTED... THE HIGH HEAT INDEX
VALUES MAY NOT BE EXPERIENCED.

.LONG TERM /MONDAY THROUGH FRIDAY/...
EXTENDED MODELS CONTINUE TO SHOW THE FRONTAL BOUNDARY PUSHING SOUTH
OF THE COUNTY WARNING AREA BY MONDAY...WITH HIGH PRESSURE BUILDING
IN FROM THE NORTH THROUGH TUESDAY NIGHT. THE LATEST GFS AND ECMWF
CONTINUE TO HINT AT A WEAK EASTERLY WAVE DEVELOPING AND MOVING
ACROSS FLORIDA AND INTO THE EASTERN GULF TUESDAY-WEDNESDAY TIME
FRAME... WHICH COULD ENHANCE PRECIP CHANCES ACROSS CENTRAL
GEORGIA. PLAN TO KEEP POPS GENERALLY LOW FOR NOW (20%)...WITH
SEVERAL MODEL RUNS YET TO GO. LITTLE RELIEF FROM THE HEAT
INDICATED DURING THE PERIOD WITH HIGHS PROGGED WELL INTO THE 90S
EACH DAY AND LOWS IN THE LOWER AND MID 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  71  95  72 /  50  30  20  10  10
ATLANTA         74  93  75  94  75 /  50  30  20  10  10
BLAIRSVILLE     65  87  62  87  65 /  40  20  10  10  10
CARTERSVILLE    68  93  66  95  67 /  50  20  20  10  10
COLUMBUS        76  94  76  95  76 /  50  50  30  20  20
GAINESVILLE     72  93  73  93  73 /  50  20  20  10  10
MACON           75  95  74  95  75 /  50  50  30  20  20
ROME            70  93  65  94  66 /  40  20  10  10  10
PEACHTREE CITY  71  94  69  94  69 /  50  30  20  10  10
VIDALIA         77  95  75  95  76 /  50  50  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE...
PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

HEAT ADVISORY FROM NOON TO 6 PM EDT SATURDAY FOR THE FOLLOWING
ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...
UNION...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITE...WILCOX...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Aug 6, 2:04 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT FRI AUG 6 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
204 PM EDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA...WITH SOME SEVERE
STORMS POSSIBLE.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY CONTINUES TO SETTLE SOUTHWARD INTO THE
STATE TODAY.

.PRIMARY HAZARDS...
DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND VERY
HEAVY DOWNPOURS WILL BE THE PRIMARY HAZARDS.

.OTHER HAZARDS...
DANGEROUS HEAT CONDITIONS ARE AGAIN EXPECTED TODAY WITH
INDEX VALUES OF 100 TO 110 SOUTH OF A LINE FROM LAGRANGE TO
MILLEDGEVILLE TO LOUISVILLE.

.DISCUSSION...
AS THE WEAK FRONTAL BOUNDARY SETTLES INTO GEORGIA TODAY...IT WILL
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. INSTABILITY WILL BE
HIGH THIS AFTERNOON...WITH MODELED CAPE VALUES BETWEEN 2500 AND
3500 AND LIFTED INDEX VALUES BETWEEN -2 AND -4. THIS INSTABILITY
WILL BE ENOUGH FOR STRONG STORMS TO DEVELOP AND SOME COULD BE
SEVERE. THE PRIMARY HAZARD WITH SEVERE STORMS WILL BE DAMAGING
WINDS...ALTHOUGH SOME HAIL MAY ALSO BE POSSIBLE. HEAT AND AMPLE
MOISTURE WILL FUEL DEVELOPMENT...AND WITH PRECIPITABLE WATER
VALUES APPROACHING TWO INCHES...LOCALLY HEAVY RAINFALL CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS EXPECTED SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH 9 PM ACROSS
NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Aug 6, 4:43 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT FRI AUG 6 2010

GAZ027-035>039-047-062130-
443 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH IN
WALTON...OCONEE...WILKES...OGLETHORPE...CLARKE...BARROW AND SOUTHERN
MADISON COUNTIES UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CAMPTON...TO ATHENS...TO
WINDER...MOVING SOUTHEAST AT 30 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

19
Special weather statement, Aug 6, 4:47 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT FRI AUG 6 2010

GAZ032-033-062130-
447 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND EXCESSIVE
CLOUD-TO-GROUND LIGHTNING IN COBB AND NORTH FULTON COUNTIES UNTIL
530 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY PLAINS...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 TO 45 MPH WILL BE LIKELY WITH THIS THUNDERSTORM.
THESE WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW
POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

19
Special weather statement, Aug 6, 4:55 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT FRI AUG 6 2010

GAZ019-030-062130-
455 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN POLK AND FLOYD COUNTIES UNTIL 530 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF COOSA TO
ETNA...MOVING EAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
Special weather statement, Aug 6, 5:10 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT FRI AUG 6 2010

GAZ012-062200-
510 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GORDON
COUNTY UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CALHOUN...MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
Special weather statement, Aug 6, 5:18 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT FRI AUG 6 2010

GAZ033-043-044-055-062145-
518 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN NORTHERN
CLAYTON...NORTHERN DOUGLAS...AND FULTON COUNTIES UNTIL 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SWEETWATER CREEK STATE PARK TO ATLANTA...
MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

19
Special weather statement, Aug 6, 5:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT FRI AUG 6 2010

GAZ034-045-062200-
521 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH WINDS AND EXCESSIVE
CLOUD-TO-GROUND LIGHTNING IN DEKALB AND WESTERN GWINNETT COUNTIES
UNTIL 600 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DORAVILLE TO LILBURN...MOVING SOUTHEAST AT
25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:20 PM EDTHeat AdvisoryFFCBibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 25 more27 hr
Aug 6, 5:49 PM EDTSevere Thunderstorm WarningFFCDeKalb, Newton, Rockdale32 min
Aug 6, 6:13 PM EDTSevere Thunderstorm WarningFFCJasper32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.